Sudden weight gain - why?

My weight had been stable, still 3 dress sizes up from what I used to be. However, the last 2 weeks have seen my weight increase by a dress size and it's showing no sign of stopping.

I take T3, had reduced my dose gradually a few months back and ended up feeling worse. Now back on original dose which is on the high side, I self-medicate.

Interestingly a few months back I ended up with an infected tooth, there was a delay in getting antibiotics although these really upset me. Ended up with root canal treatment which I didn't want but no alternative. Since then I've not been right.

Any ideas please?

Last edited by

5 Replies

oldestnewest
  • Maybe it was the antiboiotics preventing the uptake of some of the T3. This is a previous post although the link concerns levo but I think it may also include T3.

    healthunlocked.com/thyroidu...

  • Thanks shaws. Yes, could well be that due to taking T3 three times daily that it did end up being taken too close to the antibiotics. Just don't seem to have recovered.

  • No, we cannot bounce back like we once did. But you'll get there.

  • Have you tried probiotics? Your gut bugs have probably been disturbed by the antibiotics. Organic produce that is not super washed should be able to re-seed your gut. The little bit of dirt clinging to carrots is good. Just don't eat garden soil.

    There are probiotics on the market like AOR Probiotic 3 which contain non Lactobacillus types. There's also S. boulardii which is a type of yeast (not pathological and not the stuff in bread).

    There is some research indicating that weight gain and a depleted gut microbiome are related.

  • Thanks gabkad and that sounds a good idea. I know it's often said on here that it all starts with the gut.

You may also like...